Kentucky, 2006

Damaging Wind in Kentucky, July 21, 2006

July 21, 2006 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 21, 1:18 PM CST, 6 hours 17 minutes earlier.

Area forecast discussion, Jul 21, 1:18 PM CST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
218 PM CDT FRI JUL 21 2006

.DISCUSSION...

MAIN CONCERNS ARE CONVECTIVE POTENTIAL OVER THE FIRST 24 HOURS.

THE COLD FRONT IS CURRENTLY POSITIONED JUST NORTHWEST OF THE
CWA...WHILE MAIN MID-LEVEL TROUGH WAS LOCATED FURTHER NORTHWEST OVER
SOUTHEAST IOWA AND NORTHWEST MISSOURI.  ONGOING CONVECTION WILL RUN
ITS COURSE THIS AFTERNOON...WITH PRIMARY WIND DAMAGE THREAT ACROSS
THE EVANSVILLE TRI STATE AREA THIS AFTERNOON...WITH HEAVY RAIN MORE
OF A PROBLEM IN TRAILING BAND OF CONVECTION ACROSS THE SOUTHERN TIP
OF ILLINOIS.  LARGE OUTFLOW BOUNDARY FROM THIS CONVECTION WILL
LIKELY SCOUR OUT THE AIRMASS OVER ALL BUT FAR WESTERN COUNTIES IN
SOUTHEAST MISSOURI.

MODELS ARE OF LITTLE USE TODAY...SO WILL HAVE TO GO IT ALONE FOR
TONIGHT.  IN THE WAKE OF THIS AFTERNOONS CONVECTION THERE WILL BE A
WEDGE OF UNSTABLE SURFACE AIR LEFT OVER SOUTHEAST MISSOURI...AHEAD
OF THE COLD FRONT THAT IS EXPECTED TO CONTINUE SLOWLY SOUTHEAST.
SEEING NO SIGN OF NEW CONVECTION TO THE NORTHWEST OVER NORTHERN
MISSOURI...DO NOT THINK MUCH OF THE POTENTIAL FOR ANOTHER ROUND OF
CONVECTION DEVELOPING ON THE HEELS OF THE ONGOING STUFF.

WILL TRY TO FOCUS CONVECTIVE POTENTIAL OVER WESTERN ZONES
TONIGHT...WITH A MORE GENERAL PRECIPITATION THREAT OVER THE
REMAINDER OF THE AREA...SIMILAR TO WHAT IS GOING ON OVER NORTHERN
ILLINOIS RIGHT NOW.  MAY TWEAK POPS DOWN TO LIKELY FOR TONIGHT...BUT
WILL NOT MAKE ANY RADICAL CHANGES AT THIS TIME.  THERE WILL LIKELY
BE SEVERAL UPDATES THROUGH THE EVENING TO DEAL WITH THE WATCH AND
LATEST CONVECTIVE TRENDS.

THE PRIMARY AREA OF PRECIPITATION SHOULD BE OUT OF THE AREA BY 12Z
SATURDAY...BUT THERE WILL BE SOME POTENTIAL FOR AN ISOLATED SHOWER
OR THUNDERSTORM IN THE EASTERN HALF OF THE AREA...MAINLY EARLY
SATURDAY.  WILL LEAVE THE 20-30 POPS GOING FOR SATURDAY.

NO SIGNIFICANT CHANGES BEYOND SATURDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

DRS
Hazardous weather outlook, Jul 21, 7:32 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
832 PM CDT FRI JUL 21 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-230145-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
832 PM CDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING
DAMAGING WINDS...CAN BE EXPECTED OVER MAINLY THE PENNYRILE REGION OF
WESTERN KENTUCKY THIS EVENING...HOWEVER THE THREAT OF SEVERE
WEATHER SHOULD END BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SMALL CHANCE OF THUNDERSTORMS OVER WESTERN KENTUCKY
AND SOUTHWEST INDIANA SATURDAY...HOWEVER NO SEVERE THUNDERSTORMS
ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS OVER WESTERN KENTUCKY SHOULD BE PREPARED TO MAKE REPORTS
OF SEVERE WEATHER AND FLOODING THIS EVENING...OTHERWISE SPOTTER ACTIVIATION
IS NOT ANTICIPATED.

SHANKLIN

In the hours before

Local storm report, Jul 21, 6:44 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
744 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             BARDWELL                36.87N 89.01W
07/21/2006  E0.75 INCH       CARLISLE           KY   LAW ENFORCEMENT

&&

JG
Local storm report, Jul 21, 7:03 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
803 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     HICKMAN                 36.56N 89.19W
07/21/2006                   FULTON             KY   LAW ENFORCEMENT

            TREES DOWN IN HICKMAN...ESTIMATED GUST TO 60 MPH

&&

JG
Local storm report, Jul 21, 7:11 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
811 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     PADUCAH                 37.07N 88.64W
07/21/2006                   MCCRACKEN          KY   BROADCAST MEDIA

            POWER LINES DOWN IN WESTERN PADUCAH

&&

JG
Special weather statement, Jul 21, 7:11 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
811 PM CDT FRI JUL 21 2006

KYZ006>013-015>017-220200-
CALDWELL KY-CALLOWAY KY-CHRISTIAN KY-CRITTENDEN KY-GRAVES KY-
HOPKINS KY-LIVINGSTON KY-LYON KY-MARSHALL KY-TRIGG KY-WEBSTER KY-
811 PM CDT FRI JUL 21 2006

...STRONG THUNDERSTORMS MOVING EAST ACROSS WEST KENTUCKY...

AT 810 PM...A LINE OF STRONG THUNDERSTORMS WAS LOCATED JUST EAST OF
CALVERT CITY SOUTH TO MAYFIELD TO NEAR FULTON. AS THIS LINE MOVES
EAST...STRONG GUSTY WINDS OF 45 TO 55 MPH...FREQUENT LIGHTNING AND
TORRENTIAL RAINFALL WILL BE COMMON. THE STORMS ARE EXPECTED TO MOVE
ACROSS THE PURCHASE AREA AND REACH THE KENTUCKY LAKES AREA BETWEEN
830 AND 900 PM.

THERE HAVE BEEN SEVERAL REPORTS OF WIND GUSTS UP TO 50 MPH IN
CALVERT CITY AND AT THE MAYFIELD AIRPORT. IN HICKMAN KENTUCKY...
WIND GUSTS REACHED 60 MPH AND DOWNED TREES. WIND GUSTS 45 TO 55 MPH
CAN OCCASIONALLY BRING DOWN TREES.

CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Jul 21, 7:14 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE
814 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     TSTM WND DMG     PADUCAH                 37.07N 88.64W
07/21/2006                   MCCRACKEN          KY   BROADCAST MEDIA

            POWER LINES DOWN IN WESTERN PADUCAH

&&

JG
Local storm report, Jul 21, 7:18 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
818 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     LONE OAK                37.04N 88.67W
07/21/2006                   MCCRACKEN          KY   BROADCAST MEDIA

            TREES DOWN

&&

JG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Trigg

When
July 21, 7:35 PM CST
Where
Trigg County, Trigg Furnace
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.883, -87.917

A few trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522135.